Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 11, NWS New York, NY

February 3, 2011

NWS New York, NY issued this small craft advisory at Feb 3, 2011, 9:55 AM EST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2011, 9:55 AM EST (14:55 UTC)
Expired
Feb 3, 2011, 12:00 PM EST
In force
2 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

419 
WHUS71 KOKX 031455
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
955 AM EST THU FEB 3 2011

...GUSTY WINDS SUBSIDE FROM WEST TO EAST ACROSS THE WATERS AROUND
LONG ISLAND TODAY... ...ROUGH SEAS CONTINUE ON THE COASTAL OCEAN
WATERS SOUTH OF LONG ISLAND THROUGH TODAY...

ANZ338-031700-
/O.NEW.KOKX.SC.Y.0011.110203T1455Z-110203T1700Z/
NEW YORK HARBOR-
955 AM EST THU FEB 3 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. 

* LOCATION...NEW YORK HARBOR.

* WINDS...NW 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-345-031700-
/O.CON.KOKX.SC.Y.0010.000000T0000Z-110203T1700Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
955 AM EST THU FEB 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

* LOCATION...EASTERN LONG ISLAND SOUND AND THE BAYS OF LONG 
  ISLAND.

* WINDS...NW 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-032300-
/O.CON.KOKX.SC.Y.0010.000000T0000Z-110203T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
955 AM EST THU FEB 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* LOCATION...THE COASTAL OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...NW 15 TO 20 KT WITH GUSTS UP TO 30 KT THIS MORNING... 
  DIMINISHING TO 10 TO 15 KT WITH GUSTS UP TO 20 KT THIS AFTERNOON. 

* SEAS...4 TO 7 FT THIS MORNING...SUBSIDING TO 3 TO 5 FT THIS
  AFTERNOON. HIGHEST SEAS FARTHER OFFSHORE. 

* TIMING...HIGHEST WINDS AND SEAS THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GOODMAN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 9:50 AM EST, 5 minutes earlier.

Area forecast discussion, Feb 3, 9:50 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
950 AM EST THU FEB 3 2011

.SYNOPSIS...
HIGH PRESSURE OVER THE MID SECTION OF THE COUNTRY BUILDS EAST TODAY
INTO TONIGHT. HIGH PRESSURE WILL THEN BUILD OFF THE MID ATLANTIC COAST ON
FRIDAY. ANOTHER STORM SYSTEM WILL DEVELOP OFF THE SOUTHEAST U.S.
COAST AND LIKELY PASS JUST SOUTH AND EAST OF LONG ISLAND SATURDAY
AND SATURDAY NIGHT. WEAK HIGH PRESSURE RETURNS FOR THE START OF THE
NEW WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FOR INLAND LOCATIONS...GUSTY WINDS COULD STILL RESULT IN SOME
DOWNED TREE LIMBS AND WIRES THAT ARE STILL COATED IN ICE EARLY
THIS MORNING. IN ADDITION...TRAVELERS ARE URGED TO USE EXTREME
CAUTION THIS MORNING FOR BLACK ICE ON UNTREATED ROADWAYS. SPS
CONTINUES TO ADDRESS THESE CONCERNS.

OTHERWISE...CONFLUENT UPPER FLOW ACROSS THE REGION TODAY WITH HIGH
PRESSURE BUILDING TOWARDS THE AREA FROM THE CENTRAL US. GUSTY NW
GRADIENT TO START THE DAY WILL GRADUALLY LESSEN THROUGH THE
AFTERNOON AS LOW PRESSURE CONTINUES TO DEPART. POLAR FRONT
CROSSING EARLY THIS MORNING MAY TOUCH OF AN ISOLATED
FLURRY...OTHERWISE SCT-BKN LAKE STREAMER STRATO-CU SHOULD DIMINISH
THROUGH THE MORNING AS TEMPS ALOFT WARM OVER THE LAKES.

WITH POLAR AIRMASS ADVECTING IN THIS MORNING TEMPS WILL RUN
SEVERAL DEGREES BELOW NORMAL...GENERALLY UPPER 20S/LOWER 30S FOR
CITY/COAST AND MID 20S INTERIOR.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
CONFLUENT UPPER FLOW THROUGH FRIDAY WITH HIGH PRESSURE BUILDING AND
SLIDING SOUTH OF THE REGION.

CLEAR SKIES TONIGHT...AND WITH POLAR AIRMASS STILL IN PLACE AND SNOW
COVER THIS WILL MAKE FOR A COLD NIGHT. APPEARS GRADIENT WILL
LIGHTEN ENOUGH FOR GOOD RADIATIONAL COOLING CONDS ACROSS FAR
OUTLYING REGIONS...ALLOWING TEMPS TO DROP INTO THE SINGLE DIGITS.
TEENS ELSEWHERE...EXCEPT AROUND 20 NY/NJ METRO.

HIGH PRESSURE BUILDS OFF THE MID ATLANTIC COAST FRI AS A COASTAL LOW
TAKES SHAPE ALONG THE SE COAST. THE RESULT WILL BE PLENTY OF
SUNSHINE ON FRIDAY...BUT WITH A GUSTY WSW FLOW DEVELOPING BETWEEN
HIGH TO THE SOUTH AND A BROAD CANADIAN LOW. DESPITE MODERATING
TEMPS ALOFT...LIMITED MIXING WILL KEEP TEMPS A FEW DEGREES BELOW
SEASONABLE. GENERALLY MID 30S CITY/COAST AND LOWER 30S INTERIOR.

THEN NEXT SYSTEM OF CONCERN WILL BE ASSOCIATED WITH A CLOSED LOW
EJECTING OUT OF THE SOUTHWEST US AND A NORTHERN STREAM SHORTWAVE
DIGGING INTO THE NORTHERN PLAINS TONIGHT INTO FRIDAY. MODELS ARE IN
AGREEMENT WITH NEVER PHASING THIS ENERGY AND WITH SHEARING THE
SOUTHWEST CLOSED LOW NE FRIDAY NIGHT THROUGH SATURDAY. THE CRITICAL
DISPARITY BETWEEN MODEL GUIDANCES LIES IN THE STRENGTH OF THE SOUTHERN
STREAM SHORTWAVE ENERGY AS IT SLIDES NE ACROSS THE COUNTRY TOWARDS
THE REGION AND AMOUNT OF DIGGING OF THE NORTHERN STREAM
TROUGH.

THE OVERALL RESULT WILL BE A SOUTHERN LOW TRACKING UP TO THE MID
ATLANTIC COAST BY SATURDAY MORNING...AND THEN TRACKING NORTHEAST
TOWARDS THE REGION DURING THE DAY. BUT AS PER ABOVE...UNCERTAINTY
CONTINUES TO EXIST ON THE EXACT TRACK OF THE LOW AS IT PASSES
ANYWHERE FROM JUST WITHIN THE 40/70 LAT/LON BENCHMARK TO OVER
LI BY AROUND SAT EVENING.

SREF/GFS ENSEMBLE MEAN TRACK THE LOW OVER THE 40/70
BENCHMARK...ALTHOUGH GREATER DISTRIBUTION OF MEMBERS IS INSIDE
BENCHMARK. THE GFS/ECMWF ARE JUST INSIDE. THE NAM/UKMET BOTH TAKE
THE LOW OVER LI. THE GEM KEEPS THIS MAINLY AS A SOUTHERN LOW IN A
SPLIT UPPER FLOW...TRACKING WELL SOUTH OF THE 40/70 BENCHMARK. WHILE
ALL OF THESE ARE WITHIN THE REALM OF POSSIBILITIES...WILL WORK THE
HIGHEST CLUSTERING AND CONTINUITY AND CONTINUE WITH A TRACK JUST
INSIDE OF THE 40/70 BENCHMARK BY 00Z SUN.

THE TRACK WILL BE CRITICAL AS TEMPS PROFILES ARE ONLY MARGINALLY
COLD FOR WINTRY PRECIP ACROSS THE REGION. MODELS ARE ALL SIGNALING
A FRONTOGENETIC/DEFORMATION BAND ON THE NE SIDE OF THE LOW AS
SHORTWAVE ENERGY APPROACHES...WHICH WILL SUPPORT ENOUGH DYNAMIC
COOLING FOR A PERIOD OF MDT TO LOCALLY HEAVY SNOW AS IT SLIDES NE.
CURRENT FORECAST TRACK WOULD HAVE HIGHEST PROB OF THIS SNOW BAND
ACROSS INTERIOR NE NJ...INTERIOR LOWER HUDSON VALLEY AND INTERIOR SW
CONN. A GENERAL 4-8 INCHES OF SNOW WOULD BE POSSIBLE IN THE SNOW
BAND...WITH AMOUNTS QUICKLY TAPERING TO LITTLE OR NOTHING WORKING
SE.

THERMAL PROFILES LOOK TO BE COLD ENOUGH FOR A START AS SNOW
EVERYWHERE LATE FRI NIGHT...THEN LIKELY CHANGING TO RAIN ACROSS SE
SECTIONS AND A ZONE OF A MIX OF RAIN/SLEET/SNOW ACROSS THE NY/NJ
METRO AND COASTAL CONN BY SATURDAY AFTERNOON. THE HEAVIEST PCPN LATE
SAT MORNING INTO SAT AFTN...TAPERING OFF FROM SW TO NE SAT EVE.

BUT DUE TO THE ABOVE MENTIONED UNCERTAINTY...MUST EMPHASIZE THAT
A SLIGHT SHIFT IN TRACK WILL SHIFT THE SNOW AND MIXED PRECIP
ZONE...SO MONITOR SUBSEQUENT FORECASTS. WILL CONTINUE TO ADDRESS
LOW END WARNING POTENTIAL IN HWO AT THIS TIME.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
LOW PRESSURE DEPARTS ON SUNDAY WITH GUSTY WESTERLY FLOW AND TEMPS
NEAR SEASONABLE WITH LACK OF STRONG CAA.

FOR MON INTO TUE...A WARM FRONT FOLLOWED BY AN ARCTIC FRONT. MODELS
HAVE BEEN ALL OVER THE PLACE WITH HOW THIS SYSTEM WILL EVOLVE EXCEPT
FOR THE GENERAL TIMING. FOR NOW THE BEST IDEA WILL BE FOR RAIN
AND/OR SNOW CHANCES AHEAD OF THE COLD FRONT FOLLOWED BY STRONG
WINDS AND CAA.

COLD AND DRY BEHIND THE FRONT THEN THE NEXT SYSTEM TO WATCH SHOWS UP
ON THE MAP OVER THE GULF OF MEXICO BY THE MIDDLE OF THE WEEK.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
HIGH PRESSURE WILL BUILD IN FROM THE WEST TODAY.

FEW-SCT LOW CLOUDS TODAY. SKC TONIGHT. INCREASING HIGH CLOUDS FRI.
VFR THRU THE TAF PERIOD.

NW WINDS SLOWLY DIMINISH AFTER 17Z AS WINDS LIGHTEN ALOFT. WINDS
AFTER 1Z AOB 7KT...INCREASING TO AROUND 10KT DURING THE DAY FRI.
DIRECTION TODAY IN THE 310-330 TRUE RANGE.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KJFK FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KLGA FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

OUTLOOK FOR 12Z FRI THROUGH MON...

THU NIGHT-FRI NIGHT...VFR.

SAT-SAT NIGHT...COASTAL LOW PRESSURE SHOULD BRING SUB-VFR
CONDITIONS. PRECIP LIKELY TO START AS SNOW...BUT INLAND TERMINALS
SHOULD CHANGE TO MIXED WINTRY PRECIP...WHILE NYC METRO/COASTAL
TERMINALS ARE MORE LIKELY TO CHANGE TO RAIN. GUSTY WINDS POSSIBLE
AT NIGHT.

SUNDAY...VFR.

MON...SUB-MVFR CONDITIONS POSSIBLE WITH LIGHT SNOW AS A COLD FRONT
APPROACHES FROM THE WEST.

&&

.MARINE...
WIND GUSTS START OUT AT 25 TO 30 KT...AND SHOULD SUBSIDE BELOW SCA
LEVELS FROM W TO E BY AFTERNOON. SEAS WILL STAY UP ON THE OCEAN
ZONES TO AT LEAST MINIMAL SCA LEVELS THROUGH THE AFTERNOON...SO
WOULD EXPECT THE HEADLINE TO BE CONVERTED TO SCA FOR HAZARDOUS SEAS
LATER THIS MORNING.

SUB-SCA CONDITIONS SHOULD THEN BE THE RULE INTO FRIDAY MORNING WITH
HIGH PRESSURE BUILDING OVER THE WATERS. THE PRESSURE GRADIENT
TIGHTENS FRIDAY AFTERNOON AS THE HIGH SINKS TO THE SOUTH...WITH
GUSTS TO SCA LEVELS POSSIBLE AND SEAS ON THE OCEANS POSSIBLY
BUILDING TO MINIMAL SCA LEVELS. THE GRADIENT RELAXES AGAIN BY LATE
FRIDAY NIGHT...WITH A RETURN TO SUB-SCA CONDITIONS...WITH THIS LULL
LASTING INTO SATURDAY MORNING.

WINDS...AND SEAS ON THE OCEAN WATERS...SHOULD INCREASE TO AT LEAST
MINIMAL SCA LEVELS BY SATURDAY AFTERNOON...WITH A COASTAL LOW
TRACKING JUST TO THE SE. SCA CONDITIONS SHOULD CONTINUE SATURDAY
NIGHT...WITH THE POSSIBILITY OF GUSTS TO GALE FORCE...ESPECIALLY
OVER EASTERN WATERS AS THE COASTAL LOW DEEPENS AS IT PULLS TO THE
NE. SCA GUSTS SHOULD CONTINUE ON SUNDAY...AND DIMINISH THROUGH THE
DAY FROM W TO E AS THE LOW PULLS FURTHER AWAY.

WEAK HIGH PRESSURE RIDGES BACK IN FROM THE EAST SUNDAY NIGHT INTO
MONDAY...WITH SUB-SCA CONDITIONS EXPECTED. WINDS INCREASE OUT THE SW
LATE MONDAY AHEAD OF A COLD FRONT WITH GUSTS TO SCA LEVELS
POSSIBLE...AND SEAS LIKELY BUILDING TO SCA LEVELS ON THE COASTAL
OCEAN ZONES.

&&

.HYDROLOGY...
NEXT CHANCE OF PRECIPITATION WILL BE FRIDAY NIGHT INTO SATURDAY
NIGHT...WITH 4/10 TO 7/10 INCH LIQUID EQUIVALENT LIKELY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR ANZ330-338-340-
     345.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ350-
     353-355.

&&

SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...JMC
AVIATION...JMC/KCS
MARINE...MALOIT
HYDROLOGY...NV
Hazardous weather outlook, Feb 3, 3:59 AM EST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
359 AM EST THU FEB 3 2011

CTZ005>008-NJZ002-004-103-NYZ067>070-040900-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-
ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
359 AM EST THU FEB 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER COASTAL STORM IS LIKELY ON SATURDAY AS LOW PRESSURE
TRACKS SOUTH AND EAST OF LONG ISLAND. THERE IS POTENTIAL FOR A LOW
END WARNING LEVEL SNOWFALL...BUT AS WITH SOME PREVIOUS SYSTEMS THE
TRACK HAS SOME UNCERTAINTY...SO STAY TUNED TO FUTURE FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009>012-NJZ006-104>108-NYZ071>075-078>081-176>179-040900-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-HUDSON-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
359 AM EST THU FEB 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER COASTAL STORM IS LIKELY ON SATURDAY AS LOW PRESSURE
TRACKS SOUTH AND EAST OF LONG ISLAND. AT THIS POINT...THE HEAVIEST
SNOWFALL APPEARS TO FALL NORTH AND WEST OF THE AREA. AS WITH SOME
PREVIOUS SYSTEMS THE TRACK HAS SOME UNCERTAINTY...SO STAY TUNED TO
FUTURE FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-040900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
359 AM EST THU FEB 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GALE CONDITIONS ARE POSSIBLE SATURDAY NIGHT OVER ALL
WATERS...WITH BEST CHANCE ACROSS THE OCEAN WATERS AND EASTERN
SOUND AND BAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Feb 3, 4:18 AM EST, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
418 AM EST THU FEB 3 2011

CTZ005>012-NJZ002-004-103>105-107-NYZ069>071-031430-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
WESTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
418 AM EST THU FEB 3 2011

...ICY CONDITIONS THIS MORNING...

BLACK ICE IS EXPECTED ON UNTREATED ROADS AND WALKWAYS THIS
MORNING. MOTORISTS SHOULD EXERCISE EXTREME CAUTION AND ALLOW FOR
EXTRA DISTANCE WHILE DRIVING...PARTICULARLY ON SECONDARY AND
TERTIARY ROADS AND BRIDGES AND OVERPASSES.

IN ADDITION...ICE COVERED TREE LIMBS AND POWER LINES WILL REMAIN
SUSCEPTIBLE TO FALLING DOWN WITH GUSTY WEST WINDS THIS MORNING. THERE
COULD ALSO BE SOME FALLING ICE FROM TALL STRUCTURES...TREES AND
WIRES AS WELL.

NJZ006-106-108-NYZ067-068-072>075-078>081-176>179-031430-
HUDSON-EASTERN ESSEX-EASTERN UNION-ORANGE-PUTNAM-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
418 AM EST THU FEB 3 2011

...ICY CONDITIONS THIS MORNING...

BLACK ICE IS EXPECTED ON UNTREATED ROADS AND WALKWAYS THIS
MORNING. MOTORISTS SHOULD EXERCISE EXTREME CAUTION AND ALLOW FOR
EXTRA DISTANCE WHILE DRIVING...PARTICULARLY ON SECONDARY AND
TERTIARY ROADS AND BRIDGES AND OVERPASSES.
Special weather statement, Feb 3, 8:31 AM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
831 AM EST THU FEB 3 2011

NYZ078-080-031430-
NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK-
831 AM EST THU FEB 3 2011

...SNOW SHOWERS WILL IMPACT SUFFOLK COUNTY...

AT 826 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SNOW SHOWERS ALONG A LINE EXTENDING FROM NORWALK TO FARMINGVILLE TO
SMITH POINT...MOVING SOUTHEAST AT 20 MPH.

* THESE SNOW SHOWERS WILL BE NEAR...
  ST. JAMES...NORTH PATCHOGUE...LONG ISLAND EXPRESSWAY AND LAKE
  RONKONKOMA BY 840 AM...
  PATCHOGUE...NESCONSET AND HOLBROOK BY 850 AM...
  FORT SALONGA...SUNKEN MEADOW PARKWAY...SMITHTOWN AND RONKONKOMA BY
  900 AM...
  SUNRISE HIGHWAY...SAYVILLE...ISLANDIA AND BOHEMIA BY 910 AM...
  COMMACK...SAGTIKOS PARKWAY...HAUPPAUGE AND DAVIS PARK BY
  920 AM...
  CENTRAL ISLIP...OAKDALE...ISLIP TERRACE AND BRENTWOOD BY 930 AM.

THESE SNOW SHOWERS COULD LEAVE A QUICK COATING OF ACCUMULATION...
WHICH ALONG WITH EXISTING BLACK ICE WILL CREATE VERY HAZARDOUS
DRIVING CONDITIONS. MOTORISTS SHOULD EXERCISE EXTREME CAUTION AND
ALLOW FOR EXTRA BRAKING DISTANCE...PARTICULARLY ON SECONDARY
ROADS...BRIDGES AND OVERPASSES.

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 7:23 PM ESTGale WarningOKX8 hr

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.